Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 5, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 2, 2012, 7:20 PM EDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2012, 7:20 PM EDT (23:20 UTC)
- Expired
- May 2, 2012, 7:54 PM EDT
- In force
- 34 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Buffalo radar (KBUF), 44 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WHUS51 KBUF 022320
SMWBUF
LEZ041-061-030015-
/O.NEW.KBUF.MA.W.0005.120502T2320Z-120503T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
720 PM EDT WED MAY 2 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ERIE FROM SILVER CREEK TO STURGEON POINT
* UNTIL 815 PM EDT
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS AND HAIL UP
TO PENNY SIZE...ABOUT 9 NM NORTH OF DUNKIRK...MOVING EAST AT 30
KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
SILVER CREEK...
STURGEON POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4259 7949 4263 7947 4277 7909 4278 7885
4273 7892 4273 7895 4271 7896 4271 7898
4268 7905 4264 7906 4261 7911 4255 7914
TIME...MOT...LOC 2320Z 275DEG 28KT 4267 7932
$$
HITCHCOCK2 follow-up statements
701
FZUS71 KBUF 022335
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
735 PM EDT WED MAY 2 2012
LEZ041-061-030015-
/O.CON.KBUF.MA.W.0005.000000T0000Z-120503T0015Z/
735 PM EDT WED MAY 2 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
LAKE ERIE FROM SILVER CREEK TO STURGEON POINT...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS AND
HAIL UP TO QUARTER SIZE. THIS STORM WAS ABOUT 6 NM SOUTHWEST OF
STURGEON POINT...MOVING EAST AT 30 KNOTS.
THIS STRONG THUNDERSTORM WILL BE NEAR
SILVER CREEK...
ANGOLA...
STURGEON POINT...
LAT...LON 4261 7934 4276 7909 4275 7890 4273 7892
4273 7895 4271 7896 4268 7905 4264 7906
4264 7908 4257 7914
TIME...MOT...LOC 2335Z 275DEG 30KT 4266 7913
$$
HITCHCOCK907
FZUS71 KBUF 022354
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
754 PM EDT WED MAY 2 2012
LEZ041-061-030004-
/O.CAN.KBUF.MA.W.0005.000000T0000Z-120503T0015Z/
754 PM EDT WED MAY 2 2012
...SPECIAL MARINE WARNING CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED ON SHORE AWAY
FROM THE LAKE.
LAT...LON 4261 7934 4276 7909 4275 7890 4273 7892
4273 7895 4271 7896 4268 7905 4264 7906
4264 7908 4257 7914
TIME...MOT...LOC 2354Z 275DEG 30KT 4264 7892
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 2, 3:38 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 2, 3:38 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EDT WED MAY 2 2012 .SYNOPSIS... A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL CROSS WESTERN AND CENTRAL NEW YORK TONIGHT...AND WILL BE ACCOMPANIED BY SOME SHOWERS AND SCATTERED THUNDERSTORMS. FOLLOWING THIS FRONT...WARM AND UNSETTLED WEATHER CONDITIONS ARE THEN EXPECTED TO LAST THROUGH THE REMAINDER OF THE WORK WEEK. && .NEAR TERM /THROUGH THURSDAY/... 19Z SURFACE ANALYSIS SHOWS DOUBLE-BARRELED LOW PRESSURE DRAPED FROM CENTRAL ONTARIO SOUTHWARD TO CENTRAL LOWER MICHIGAN...WITH THE MAIN SURFACE WARM FRONTAL BOUNDARY DRAPED SOUTHEAST FROM THIS SECOND LOW INTO NORTHEAST OHIO/NORTHWESTERN PA. IN ADVANCE OF THIS FRONT...DRY CONDITIONS CONTINUE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK AS OF THIS WRITING...ALONG WITH HIGHLY VARIABLE AMOUNTS OF CLOUD COVER. WITH DIURNAL HEATING...OUR AIRMASS IS NOW DESTABILIZING ACROSS THE SOUTHERN TIER...WITH SBCAPES OF 500-1000 J/KG NOW NOTED ACROSS CHAUTAUQUA COUNTY PER THE LATEST SPC MESOANALYSIS. THIS IS FINALLY ALLOWING FOR THE DEVELOPMENT OF SOME CU...WITH SIMILAR DEVELOPMENTS ALSO RECENTLY NOTED UPSTREAM IN THE EVEN MORE UNSTABLE ENVIRONMENT OVER LOWER MICHIGAN...CLOSER TO THE WEAK LOW PRESSURE WAVE/ASSOCIATED SHORTWAVE. AS WE PROGRESS THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS...THE SURFACE WAVE/SHORTWAVE TO OUR WEST WILL TRANSLATE EASTWARD TOWARD WESTERN NEW YORK...WHILE FORCING ITS ASSOCIATED WARM FRONT TO LIFT NORTHEAST INTO OUR AREA IN THE PROCESS. WHILE LITTLE IF ANY CONVECTION HAS YET TO APPEAR ON REGIONAL RADARS...THE SHORT TERM GUIDANCE REMAINS INSISTENT THAT A SWATH OF CONVECTION WILL DEVELOP ALONG THESE SYNOPTIC-SCALE FEATURES AS THEY SLIDE EASTWARD INTO OUR REGION THROUGH EARLY THIS EVENING...AND THEIR ASSOCIATED LIFT INTERACTS WITH INCREASING AMOUNTS OF LOW LEVEL MOISTURE AND INSTABILITY. CANNOT REALLY ARGUE WITH THIS OVERALL SCENARIO GIVEN CURRENT SATELLITE AND OBSERVATIONAL TRENDS...SO WILL CONTINUE WITH THE IDEA OF INCREASING PRECIP CHANCES ACROSS FAR WESTERN NEW YORK LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH A LIKELIHOOD OF SHOWERS AND SOME THUNDERSTORMS DEVELOPING BY 22-23Z. IT STILL APPEARS THAT THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE ACROSS AREAS SOUTH OF BUFFALO AND ROCHESTER WHERE THE GREATEST AMOUNT OF INSTABILITY SHOULD BE REALIZED...HOWEVER CANNOT RULE OUT SOME THUNDER MAKING IT AS FAR NORTH AS THE I-90 CORRIDOR EITHER. ONCE THE WARM FRONT AND EXPECTED SWATH OF ASSOCIATED CONVECTION REACHES FAR WESTERN NEW YORK EARLY THIS EVENING...IT IS THEN EXPECTED TO QUICKLY SWEEP ACROSS THE REMAINDER OF THE REGION THROUGH THE EARLY OVERNIGHT HOURS. THIS SHOULD BRING A GENERAL 3-4 HOURS WORTH OF SHOWER ACTIVITY TO MOST LOCATIONS...ALONG WITH THE POSSIBILITY OF SOME THUNDER TO PORTIONS OF FAR WESTERN NEW YORK AND THE FINGER LAKES THIS EVENING. FOLLOWING THE PASSAGE OF THE WARM FRONT...DRIER AND WARM/SOMEWHAT HUMID CONDITIONS SHOULD THEN FOLLOW FOR THE REMAINDER OF THE NIGHT. THIS SAID...BOTH THE 12Z NAM AND GFS SUGGEST THE POTENTIAL FOR A FAIR AMOUNT OF LOW CLOUDS TO DEVELOP BEHIND THE FRONT...WHICH SEEMS REASONABLE GIVEN THE TIMING OF THE SHOWERS AND THE OVERALL MOISTENING EFFECT THEY SHOULD HAVE ON THE LOW LEVELS. WITH THIS IN MIND...HAVE INDICATED CLOUDY CONDITIONS REMAINING COMMONPLACE FOLLOWING THE PASSAGE OF THE WARM FRONT... THOUGH THE EXACT EXTENT OF THE LOWER CLOUDS WILL BE HIGHLY DEPENDENT ON HOW MUCH RAIN FALLS/MOISTENING OF THE LOW LEVELS ACTUALLY OCCURS. ON THURSDAY...EXPECT CLOUDY/GENERALLY DRY START TO THE DAY WITH THE BULK OF THE AREA...WITH THE LOWER CLOUDS THEN GRADUALLY MIXING OUT BETWEEN MID MORNING THROUGH EARLY AFTERNOON WITH INCREASING DAYTIME HEATING. FAIRLY QUICK DESTABILIZATION OF OUR WARMER AND MORE HUMID AIRMASS SHOULD THEN FOLLOW THE DISSIPATION OF THE LOWER CLOUDS... WITH THE NAM/GFS SUGGESTING SBCAPES CLIMBING TO BETWEEN 1500-2000 J/KG BY MID AFTERNOON EAST OF LAKE ERIE. WITH SOME FORM OF A LAKE BREEZE BOUNDARY LIKELY TO BE IN PLACE EAST OF THE LAKE AND ACTING AS A TRIGGER...FEEL THAT WE SHOULD SEE SOME MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP SOUTH OF BUFFALO BY MID AFTERNOON...THEN PROPAGATE EASTWARD ACROSS THE REMAINDER OF THE SOUTHERN TIER... GENESEE VALLEY...AND PORTIONS OF THE FINGER LAKES THROUGH EARLY EVENING. ELSEWHERE...MAINLY DRY AND WARM/MODERATELY HUMID CONDITIONS SHOULD BE THE GENERAL RULE...WITH ANY MCS ACTIVITY ALONG THE LIFTING WARM FRONT LIKELY TO REMAIN TO OUR NORTH AND WEST THROUGH THE DAY. FOR OUR AREA...THIS WILL BECOME OF MORE CONCERN FOR THE THURSDAY NIGHT PERIOD...MORE ON WHICH FOLLOWS BELOW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... EXPECT A BRIEF INTERLUDE IN THE ACTIVE WEATHER THURSDAY EVENING BETWEEN THE AFTERNOON LAKE BREEZE INITIATED CONVECTION AND ANOTHER ROUND OF THUNDERSTORMS EXPECTED LATER THURSDAY NIGHT. GUIDANCE CONTINUES TO INDICATE THE DEVELOPMENT OF AN MCS THAT SLIDES OVER THE TOP OF THE BROAD RIDGE IN PLACE OVER THE EASTERN U.S. ALONG THE STALLED OUT WARM FRONTAL BOUNDARY...ACROSS THE UPPER GREAT LAKES AND OVER LAKE ONTARIO. WHILE ML CAPE VALUES OF AROUND 500 J/KG ARE NOT OVERLY IMPRESSIVE...ISENTROPIC UPLIFT WILL AID IN ENHANCING CONVECTION. WITH 0-6KM BULK SHEAR ALSO MARGINAL...AROUND 35KT...THINKING THE MAIN THREAT WITH ANY STORMS WILL BE SUB-SEVERE GUSTY WINDS AND SMALL HAIL WITH THE FOCUS BEING MAINLY EAST OF LAKE ONTARIO. WILL LEAVE CHANCE POPS IN ACROSS THE THRUWAY CORRIDOR AND SOUTH HOWEVER AS THESE SYSTEMS HAVE A TENDENCY TO TRACK A LITTLE FARTHER SOUTH THAN GUIDANCE INITIALLY INDICATES. TEMPERATURES THURSDAY NIGHT WILL REMAIN EXCEPTIONALLY BALMY AS THE REGION WILL BE FIRMLY LOCATED IN A VERY WARM AND MOIST AIRMASS WITH OVERNIGHT LOWS IN THE LOW 60S. LOOK FOR THE WET AND STORMY WEATHER TO CONTINUE FOR AT LEAST ONE MORE DAY ON FRIDAY AS THE FORECAST AREA WILL REMAIN CLOSE TO THE STALLED OUT FRONTAL BOUNDARY AND STILL FIRMLY IN THE WARM AND UNSTABLE AIRMASS WITH SB CAPES RUNNING IN THE 500-1000 J/KG RANGE...PARTICULARLY WELL INLAND FROM THE LAKES. WITH PWATS STILL RUNNING AROUND 1.5 INCHES...EXPECT STORMS THAT FIRE TO BE PRODIGIOUS RAIN PRODUCERS. IN ADDITION...THE WARM FRONTAL BOUNDARY IS EXPECTED TO SAG SOUTHWARD ACROSS THE AREA...FURTHER ENHANCING LOW LEVEL CONVERGENCE AND THUS SHOWER COVERAGE. THUS WILL ASSIGN LIKELY POPS FOR THE DAY. THE ABUNDANT CLOUD COVER ASSOCIATED WITH THIS WET WEATHER WILL ALSO HAVE THE EFFECT OF TAMPING AFTERNOON HIGHS DOWN A LITTLE MORE THAN WOULD BE OTHERWISE EXPECTED WITH 850MB TEMPS RUNNING AROUND +14C. THAT SAID...HIGHS WILL STILL RUN WELL ABOVE AVERAGE...IN THE MID TO UPPER 70S. FRIDAY NIGHT WILL FEATURE A GRADUAL TAPERING OFF OF SHOWERS AND THUNDERSTORMS LEFT OVER FROM THE DAYTIME/S ACTIVITY AS SURFACE INSTABILITY DIMINISHES. EXPECT LOWS TO RUN IN THE MID 50S. THE BIG QUESTION FROM SATURDAY ONWARDS IS WHETHER THE WARM AND MOIST AIRMASS IN PLACE OVER THE REGION REMAINS RELATIVELY INTACT OR IS SHOVED SOUTHWARDS BY A SURGE OF COOL AND DRY AIR FROM CANADA. THIS WILL BE COVERED IN THE NEXT SECTION... && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UNCERTAINTY CONTINUES TO PLAGUE THE MODEL PROGS IN THE MEDIUM RANGE WITH SIGNIFICANT IMPACTS ON THE TEMPERATURE AND PRECIP FORECAST FOR WESTERN AND CENTRAL NEW YORK DURING THIS PERIOD. THIS UNCERTAINTY PERTAINS TO THE POSITION OF A CUTOFF LOW IN THE UPPER LEVELS OVER NORTHERN QUEBEC AND ITS ORIENTATION. THE GFS AND GEM CONTINUE TO BE AT ODDS WITH THE ORIENTATION AND STRENGTH/POSITION OF THE UPPER LEVEL JET FEEDING INTO THE WESTERN SIDE OF THE QUEBEC UPPER LOW THIS WEEKEND...ITSELF A FUNCTION OF THE STRENGTH OF ANOTHER UPPER LEVEL LOW MOVING INTO THE PACIFIC NORTHWEST DURING THIS PERIOD. THE GFS/GEM MODELS ARE SLIGHTLY STRONGER WITH THIS FEATURE...THUS AMPLIFYING THE RIDGE OVER THE CENTRAL U.S. MORE...IN TURN LEADING TO A MORE MERDIONALLY ORIENTED FLOW BETWEEN THE RIDGE OVER THE GREAT PLAINS AND THE LOW OVER QUEBEC ...THEREBY FACILITATING THE FLOW OF COOLER AIR INTO WESTERN NEW YORK FOR THE WEEKEND. ON THE OTHER HAND...THE ECMWF IS SLIGHTLY WEAKER WITH THIS FEATURE LEADING TO LESS AMPLIFICATION OF THE RIDGE OVER THE GREAT PLAINS AND A STRONGER MORE ZONALLY ORIENTED UPPER LEVEL JET THAT KEEPS THE COOLER AIR TRAPPED JUST TO OUR NORTH OVER ONTARIO. WITH THIS COOLER AIR TRAPPED TO THE NORTH...THAT LEAVES THE FORECAST AREA WITHIN A STALLED OUT WARM FRONTAL BOUNDARY WITH CONTINUED UNSETTLED WEATHER AS OPPOSED TO THE COOL AND DRY GFS/GEM FORECASTS. BOTH SETS OF MODELS HAVE BEEN EQUALLY CONSISTENT IN THEIR HANDLING OF THESE VERY DIFFERENT FORECASTS STEMMING FROM SUBTLE DIFFERENCES IN HANDLING OF UPSTREAM FEATURES. THE END RESULT OF ALL THIS IS THAT CONFIDENCE IN THE WEEKEND FORECAST IS NOT VERY HIGH ALL. GIVEN THE UNCERTAINTY EMPHASIZED ABOVE...DO NOT LOOK FOR MAJOR CHANGES TO THE CURRENT FORECAST FROM SATURDAY ONWARDS. WILL BUMP TEMPERATURES UP A DEGREE OR TWO...NUDGING TOWARDS A MIDDLE GROUND BETWEEN THE TWO OPPOSING TEMPERATURES AND WILL BUMP UP POPS TO SLIGHT CHANCE TO ACCOUNT FOR THE POSSIBILITY OF THE ECMWF SOLUTION PANNING OUT. BY MONDAY NIGHT...MODELS DO COME INTO BETTER AGREEMENT...TRACKING A SURFACE LOW ACROSS THE OHIO VALLEY AND BRINGING AT LEAST A CHANCE OF SHOWERS ALONG WITH TEMPERATURES RIGHT AROUND NORMAL FROM MONDAY NIGHT INTO TUESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... GENERAL VFR CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA UNTIL MID TO LATE THIS AFTERNOON...THOUGH A PERIOD OF SOME MVFR CIGS WILL BE LIKELY ACROSS PORTIONS OF FAR WESTERN NEW YORK AS AN AREA OF LOWER CLOUDS CONTINUES TO TRANSLATE NORTHEASTWARD IN ADVANCE OF AN APPROACHING WARM FRONT. LATE THIS AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS FAR WESTERN NEW YORK AS THE WARM FRONT DRAWS CLOSER...WITH MORE WIDESPREAD SHOWERS/EMBEDDED THUNDERSTORMS AND ASSOCIATED MVFR CONDITIONS THEN ACCOMPANYING THE PASSAGE OF THE WARM FRONT THIS EVENING. FOLLOWING THE PASSAGE OF THE WARM FRONT...FAIRLY WIDESPREAD LOWER CIGS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS...THEN REMAIN IN PLACE THROUGH AT LEAST MID THURSDAY MORNING. WHILE THE EXACT EXTENT OF THESE LOW CLOUDS WILL DEPEND UPON JUST HOW MUCH THE LOWER ATMOSPHERE MOISTENS DURING THE WARM FRONTAL PRECIP...AT THIS TIME IT APPEARS AN EXTENDED PERIOD OF MVFR CIGS IS LIKELY...WITH AT LEAST SOME POTENTIAL FOR IFR. LATER THURSDAY MORNING AND EARLY THURSDAY AFTERNOON...EXPECT THE LOWER CLOUDS TO GRADUALLY MIX OUT FROM WEST TO EAST WITH DAYTIME HEATING. WITH INCREASING DESTABILIZATION OF THE BOUNDARY LAYER...SOME SCATTERED CONVECTION MAY EVENTUALLY BREAK OUT AFTER THE END OF THE CURRENT TAF PERIOD ACROSS FAR WESTERN NEW YORK...TRIGGERED BY A LAKE BREEZE BOUNDARY EAST OF LAKE ERIE. OUTLOOK... THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM TIME TO TIME. SATURDAY THROUGH MONDAY...VFR. && .MARINE... A WARM FRONT WILL PUSH EAST ACROSS THE LOWER LAKES REGION TONIGHT...WITH MODEST EAST TO NORTHEAST WINDS IN ADVANCE OF THE FRONT VEERING TO SOUTHWEST/WESTERLY WITH ITS PASSAGE. IN THE WAKE OF THIS BOUNDARY...A WARM AIRMASS AND GENERALLY WEAK PRESSURE GRADIENT WILL LINGER ACROSS THE REGION THROUGH THE END OF THE WEEK...WHICH WILL RESULT IN CONTINUED LIGHT TO MODERATE WINDS AND RELATIVELY LOW WAVE HEIGHTS MARINERS SHOULD EXPECT MORE UNSETTLED WEATHER TO ARRIVE WITH THE WARM FRONT TONIGHT...WITH A ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS ACCOMPANYING ITS PASSAGE. FOLLOWING THE WARM FRONT...PERIODIC ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL THEN CONTINUE THROUGH THURSDAY AND FRIDAY...WITH THE GREATEST POTENTIAL FOR WIDESPREAD CONVECTION COMING THURSDAY NIGHT AND FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...WOOD LONG TERM...WOOD AVIATION...JJR MARINE...JJR
Hazardous weather outlook, May 2, 5:19 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 519 AM EDT WED MAY 2 2012 NYZ001>008-010>014-019>021-085-030930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 519 AM EDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A HEIGHTENED RISK FOR STRONG TO SEVERE STORMS THURSDAY NIGHT AND FRIDAY...PARTICULARLY EAST OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-030930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 519 AM EDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE THE RISK OF STRONG TO SEVERE THUNDERSTORMS THURSDAY NIGHT AND FRIDAY...ESPECIALLY OVER LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, May 2, 6:33 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 633 PM EDT WED MAY 2 2012 NYZ019-022345- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 633 PM EDT WED MAY 2 2012 ...STRONG THUNDERSTORMS THIS EVENING... AT 630 PM SEVERAL THUNDERSTORMS HAVE BLOSSOMED IN THE LATE AFTERNOON HEAT...NEAR ERIE PENNSYLVANIA AND TOWARDS RIPLEY...FINDLEY LAKE AND CLYMER. EXPECT CLOUD TO GROUND LIGHTNING WITHIN THESE STORMS...ALONG WITH HAIL UP TO THREE QUARTERS OF AN INCH AND WIND GUSTS TOWARDS 40 MPH. ADDITIONAL THUNDERSTORMS ARE LIKELY TO BLOSSOM THROUGH THE EVENING HOURS ACROSS THE LAKE ERIE SHORELINE AND ACROSS THE COUNTY. THE CLUSTER OF THESE THUNDERSTORMS WILL BE NEAR MAYVILLE...CHAUTAUQUA INSTITUTE AND BEMUS POINT BETWEEN 640 PM AND 655 PM. THOMAS
Special weather statement, May 2, 7:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 717 PM EDT WED MAY 2 2012 NYZ001-002-010-011-030000- ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY- 717 PM EDT WED MAY 2 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO A HALF INCH IN DIAMETER...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING EAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE HALF INCH DIAMETER HAIL AND BRIEF HEAVY DOWNPOURS. LAT...LON 4322 7801 4297 7801 4300 7865 4313 7865 HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:09 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 66 min |
| May 2, 7:17 PM EDT | Special Weather Statement | BUF | Genesee | 43 min |
| May 2, 7:38 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua, Erie | 37 min |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.